Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Counting primes in residue classes


Authors: Marc Deléglise, Pierre Dusart and Xavier-François Roblot
Translated by:
Journal: Math. Comp. 73 (2004), 1565-1575
MSC (2000): Primary 11Y40; Secondary 11A41
Published electronically: February 25, 2004
MathSciNet review: 2047102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We explain how the Meissel-Lehmer-Lagarias-Miller-Odlyzko method for computing $\pi(x)$ can be used for computing efficiently $\pi(x,k,l)$, the number of primes congruent to $l$ modulo $k$ up to $x$. As an application, we computed the number of prime numbers of the form $4n \pm 1$ less than $x$ for several values of $x$ up to $10^{20}$ and found a new region where $\pi(x,4,3)$ is less than $\pi(x,4,1)$ near $x = 10^{18}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40, 11A41

Retrieve articles in all journals with MSC (2000): 11Y40, 11A41


Additional Information

Marc Deléglise
Affiliation: Institut Girard Desargues, Université Lyon I, 21, avenue Claude Bernard, 69622 Villeurbanne Cedex, France
Email: Marc.Deleglise@igd.univ-lyon1.fr

Pierre Dusart
Affiliation: LACO, Département de Mathématiques, avenue Albert Thomas, 87060 Limoges Cedex, France
Email: dusart@unilim.fr

Xavier-François Roblot
Affiliation: Institut Girard Desargues, Université Lyon I, 21, avenue Claude Bernard, 69622 Villeurbanne Cedex, France
Email: Xavier.Roblot@igd.univ-lyon1.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01649-7
PII: S 0025-5718(04)01649-7
Keywords: Prime numbers, residue classes, Chebyshev's bias
Received by editor(s): November 7, 2001
Received by editor(s) in revised form: October 24, 2002
Published electronically: February 25, 2004
Article copyright: © Copyright 2004 American Mathematical Society